Impact of discontinuous treatments on the generalized epidemic model

Fanchao Kong, Juan J. Nieto

Abstract


This paper presents a generalized epidemic model with discontinuous treatment strategies and time-varying delays. Under the concept of Filippov solution, by applying the differential inclusions and the topological degree theory in set-valued analysis, we employ a novel argument to establish new results on the existence of the periodic solutions for the considered epidemic model. After that, we derive some criteria on the uniqueness, global exponential stability of the considered epidemic model and convergence of the corresponding autonomous case of the considered epidemic model, in terms of nonsmooth analysis theory with the Lyapunov-like approach. Our results extend previous works on the epidemic model to the discontinuous cases, some corresponding results in the literature can be enriched and extended. Finally, typical examples and the corresponding numerical simulations have been carried out to support the analytic findings.

Keywords


Epidemic model; periodic solution; discontinuous treatment strategies; global exponential stability; convergence

Full Text:

PREVIEW FULL TEXT

References


G. Aronsson and I. Mellander, Adeterministic model in biomathematics, asymptotic behavior and threshold conditions , Math. Biosci. 49 (1980), 207–222.

J.P. Aubin and A.Cellina, Differential Inclusions, Springer, Berlin, 1984.

S.P. Bhat and D.S. Bernstein, Finite-time stability of continuous autonomous systems, SIAM J. Control Optim. 38 (2000), 751–766.

F.H. Clarke, Optimization and Nonsmooth Analysis, Wiley, New York, 1983.

L.S. Chen and J.T. Sun, The positive periodic solution for an epidemic model, J. System Sci. Math. Sci. 26 (2006), no. 4, 456–466.

Z.W. Cai and L.H. Huang, Periodic dynamics of delayed Lotka–Volterra competition systems with discontinuous harvesting policies via differential inclusions, Chaos Solitons Fractals 54 (2013), 39–56.

A. d’Onofrio, Stability properties of pulse vaccination strategy in SEIR epidemic model, Math. Biosci. 179 (2002), no. 1, 57–72.

A.F. Filippov, Differential Equations with Discontinuous Right-Hand Sides, Mathematics and its Applications (Soviet Series), Kluwer Academic Publishers, Boston, 1988.

M. Forti, P. Nistri and D. Papini, Global convergence of neural networks with discontinuous neuron activations, IEEE Trans. Circuits Syst. I 50 (2003), no. 11, 1421–1435.

M. Forti, P. Nistri and D. Papini, Global exponential stability and global convergence in finite time of delayed neural networks with infinite gain, IEEE Trans. Neural Network 16 (2005), no. 6, 1449–1463.

Z.Y. Guo and L.H. Huang, Generalized Lyapunov method for discontinuous systems, Nonlinear Anal. 71 (2009), 3083–3092.

L.H. Huang, J.F. Wang and X.N. Zhou, Existence and global asymptotic stability of periodic solutions for Hopfield neural networks with discontinuous activations Nonlinear Anal. 10 (2009), 1651–1661.

Y.J. Huang, H.G. Zhang and Z.S. Wang, Dynamical stability analysis of multiple equilibrium points in time-varying delayed recurrent neural networks with discontinuous activation functions., Neurocomputing 91 (2012), 21–28.

F.C. Kong and X.W. Fang, Dynamic behavior of a class of neutral-type neural networks with discontinuous activations and time-varying delays, Appl. Intelligence 48 (2018), 4834–4854.

F.C. Kong, Q.X. Zhu, F. Liang and J.J. Nieto, Robust fixed-time synchronization of discontinuous Cohen–Grossberg neural networks with mixed time delays, Nonlinear Anal. Model. Control 24 (2019), no. 4, 603–625.

F.C. Kong, Q.X. Zhu, K. Wang and J.J. Nieto, Stability analysis of almost periodic solutions of discontinuous BAM neural networks with hybrid time-varying delays and D operator, J. Franklin Inst. (2019), DOI: 10.1016/j.jfranklin.2019.09.030.

D. Kiouach and Y. Sabbar, Stability and threshold of a stochastic sirs epidemic model Dynamics in Nature and Society 2018 (2018), 7570296.

A. Lajmanovich and T.A. Yorke, Adeterministic model for gonorrhea in a nonhomogeneous population, Math. Biosci. 28 (1976), 221–236.

N.G. Lloyd, Degree Theory, Cambridge Tracts in Math. Cambridge University Press, Cambridge, 1978.

Y. Li and Z.H. Lin, Periodic solutions of differential inclusions, Nonlinear Anal. 24 (1995), no. 5, 631–641.

W.L. Lu and T.P. Chen, Dynamical behaviors of Cohen–Grossberg neural networks with discontinuous activation functions, Neural Networks 18 (2005), no. 3, 231–242.

J. Liu, X.Z. Liu and W.C. Xie, Global convergence of neural networks with mixed timevarying delays and discontinuous neuron activations, Inform. Sci. 183 (2012), 92–105.

L. Li, Y.P. Bai and Z. Jin, Periodic solutions of an epidemic model with saturated treatment, Nonlinear Dynam. 76 (2014), 1099–1108.

Q. Liu, D. Jiang, T. Hayat and B. Ahmad, Analysis of a delayed vaccinated SIR epidemic model with temporary immunity and Lévy jumps, Nonlinear Anal. Hybrid Syst. 27 (2018), 29–43.

Z. Mukandavire, W. Garira and C. Chiyaka, Asymptotic properties of an HIV/AIDS model with a time delay, J. Math. Anal. Appl. 330 (2007), no. 2, 834–852.

X. Meng, S. Zhao, T. Feng and T. Zhang, Dynamics of a novel nonlinear stochastic SIS epidemic model with double epidemic hypothesis, J. Math. Anal. Appl. 433 (2016), no. 1, 227–242.

Y. Orlov, Finite time stability and robust control synthesis of uncertain switched systems, SIAM J. Control Optim. 43 (2005), 1253–1271.

D. Papini and V. Taddei, Global exponential stability of the periodic solution of a delayed neural networks with discontinuous activations, Phys. Lett. A 343 (2005), 117–128.

H.Q. Wu, Stability analysis for periodic solution of neural networks with discontinuous neuron activations, Nonlinear Anal. 10 (2009), 1717–1729.

J.F. Wang, L.H. Huang and Z.Y. Guo, Dynamical behaviors of delayed Hopfield neural networks with discontinuous activations, Appl. Math. Model. 33 (2009), 1793–1802.

B. Xiao and B.W. Liu, Exponential convergence of an epidemic model with continuously distributed delays, Math. Computer Modelling 48 (2008) 541–547.

R. Xu, Z.E. Ma, Global stability of a delayed SEIRS epidemic model with saturation incidence rate, Nonlinear Dynamics, 61 (2010), 229–239.

X.J. Yi, S.H. Gong and L.J. Wang, Global exponential convergence of an epidemic model with time-varying delays, Nonlinear Anal. 12 (2011), 450–454.

X.A. Zhang and L.S. Chen, The periodic solution of a class of epidemic models, Comput. Math. App. 38 (1999), 61–71.

F. Zhang and X.Q. Zhao, A periodic epidemic model in a patchy environment, J. Math. Anal. Appl. 325 (2007), no. 1, 496–516.

C.H. Zhao, M.Q. Yang and G.Q. Peng, Exponential convergence of an epidemic model with time-varying delays, Nonlinear Anal. 11 (2010), 117–121.


Refbacks

  • There are currently no refbacks.

Partnerzy platformy czasopism